Taking a higher dose of Meds

Electra

New
Messages
90
Reaction score
0
Points
0
My doctor wants me to take a higher dose of meds because I am still having some small seizures during the day and have had some bad noctural grand mal seizures in the past with the last one not waking up until a day later. My doctor was very concerned about that one but I feel good now and I try not to worry about my past. My memory took 3 weeks to return so that was the most frustrating for me not the seizure even though i hate those too.

Since the bad spells and being on lamotrigne I have had some small episodes but they never kept me from working or anything (well maybe for a few minutes). I just had a little surge in my head and couldn't respond for a moment and was ok again or I had jamais vu come over me all of a sudden and was kinda nausea to the stomach but other than that I am usually a little tired but feel wonderful. So the Dr. is like hummm, I think you should try a little higher dose because you are not really taking very much and I would like to see the seizures fully controlled. I am taking 100 twice a day (200) and he wants me up to 150 twice a day (300). I really hate pills. But anyway I am a bit nervous about going up a bit more. So I was wondering if anyone found a big change when they had to increase their med especially anyone using lamotrigne. I am hoping I will be able to wean off but kinda know that I will probably have to take them forever. I hate being dependent on anyone, anything. Thanks everyone for your support...all your responses mean the world to me.
 
Last edited:

huskymom

New
Messages
1,197
Reaction score
0
Points
0
I am glad that you are feeling better. No one likes to be dependent on anyone else, but it is not a big deal to the ones who love you :) You could always try the increase and see what, if any, side effects you have. I hope you are able to control your seizures soon!
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,568
Reaction score
50
Points
158
I've had some temporary side effects when tapering up or down on Lamotrigine. Usually just minor dizziness ("the spins"). But that side effect goes away after I've stabilized.

Ask your neuro if you can do the ramp-up very slowly in small increments (25mg). Going slowly tends decrease the risk of side effects, and there's the added benefit that if your seizure control improves at 250mg, then you might not need to go all the way up to 300mg.
 

Endless

Even Keel
Messages
4,466
Reaction score
2
Points
0
I agree with tapering up slowly. The slower the better.

I'm on Lamictal and there are a few side effects that got worse when the dose was increased. The biggest one was sleep. I became a severe insomniac. I'm not absolutely sure if it was the lamictal or not, but it hasn't gone completely away. Seizure control is more important to me, though.
 
Last edited:

Wobblez

New
Messages
655
Reaction score
0
Points
0
Hi Electra.

I've got a very similar history and I'm now in a similar situation to you. I have a grand mal childhood history, but generally I only have simple/complex partial seizures these days. My epilepsy resurfaced several years ago after a 10 year break. I'm on Lamactil (aka Lamotrigine) and I began at 200mg daily. For 4 months, I felt fantastic!! No auras or seizures. Recently I've had seizures again so I'm currently on 300mg with a review with my Neurologist coming up.

I too was reluctant to increase my dose but I wanted to be healthy again. I've done some research on Lamactil and it isn't too bad, although long term effects are still being researched. Taking more than one type of medication is more of an issue. I guess you could try going up to 250mg daily? See how that feels?

Good luck =)
 

valeriedl

Veteran
Moderator
Supporter
Messages
4,094
Reaction score
17
Points
193
Through the 9 years now that I've had epilepsy I've been on so many different meds and dosages that I've lost count. I've had several different side effects in the process and that's one of the main reasons that some things where changed.

I've learned that it's not a sure thing that the first med you are put on will work out just fine. Sometimes it takes a little trial and error to find out what might be right for you.

I also take lamotigrine and I get tired alot too.
 
Top